Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

I need a few friendly words-please

(8 Posts)
unhappiness Mon 01-Aug-05 13:34:51

Hi,I'm really in need of some encouraging words today.
I have a one yr old ds, and I am currently pregnant with number two. Since January I have been on citalopram(sp?)anti-depressants-20mg.
Last week I went to the doctors and told my GP that I wanted to start weaning off so that I would be off them well in time for new born's arrival. You see,I don't like the thought of my baby being dependant in any way when he/she is born.I'm not sure when the repercussions are of being on anti-depressants when you have a baby.
The past two to three days though,I have felt the lowest I have ever felt.I am being completely irrational,and horrible.
DH tells me that I am pushing him away,but I can't help it.I don't see the point in having him close to me,as it doesn't change the angry hurt feelings I have inside.
The house is beginning to suffer,ironing is building up,there's dust everywhere,the washing up is constantly in need of doing.
Poor ds is getting shouted at everytime he even so much as makes a sound.
I feel like I can't take any more.
To make things worse I have this baby inside me that I have no idea how I am going to cope with.
I am fed up with my stomach being so tense and knotted that I feel physically sick,and as though I could really kick the crap out of something.
I have never felt like this before. Please help

Toothache Mon 01-Aug-05 13:37:40

Unhappiness. IMO I don't think that it's fgood time to be coming of AD's that are helping you. There are AD's that are perfectly safe to take when pg, can't you try one of those?

Depression is horrible.... add to that the stress of a small child and the next on eon the way! Definitely a bad time to stop the medication you need.

lunarx Mon 01-Aug-05 13:48:01

hi unhappiness,

:hugs:

i have a 13 month old son and i was diagnosed with PND in feb.2005. and have been on citalopham 10mg until last week when the GP nudged up my dose to 20mg.

first off, you are NOT alone. not at all. i've been pushing my dh away continually since i've been on ADs. probably even before that really.
depression changes us. it makes the bad seem terrible and so hard to see any light.

remember too, your pregnancy hormones are kicking in too and most likely playing a part in your horrible moods.

can you take time out nightly for YOU? or even during the day if/when your ds naps? if not, then at night when he is in bed for the night,
take some time FOR YOU. and only YOU. sit on the bed, dress comfortably, read a book or magazine.
or have a bath. anything to relax you.
and try to explain to dh (whom i am hoping for your sake is an understanding chap) that you are not yourself and so much is weighing on your mind. and tell him what is bothering you. tell him without arguing (i know, might be tough). (not saying you will start a row, but when we are down and our feelings are all over the place....things get blown out of proportion QUICK.)

for the house cleaning, what helped me was i made a weekly chart: M-F (no weekends, unless absolutely needed)- and write down one thing or two things for one day and so on and so forth.
don't tick them off when they are done, because if you don't get something done and you see the missing tick, it will bring you down even more. do what you can. when you can. a room at a time for dusting and hoovering. concentrate on the rooms that need done most.

with ds: mine drives me mad on bad days. i shouted at him last week and i fell apart in tears afterwards. being patient with them is HARD. is he walking? if it gets to be too much, pop him in his highchair, put on cbeebies for 10 or 15 minutes, make sure he is safe and RELAX.
it wont hurt him. and it will help YOU remain SANE. enjoy your time with him. laugh A LOT. even if you dont feel like it. and clap, my son loves it when i clap to him. when i am down, i put on some music (doesnt matter what kind!!) and i dance with him. have a bath with him and both of you splash about (towels on the floor first or bath mats!).

i know its hard. and overwhelming as ANYTHING. if you think you need counselling, ask your HV or GP. they will be able to point you in the right direction. there is NO shame in asking if you need more help.

also, do you know any local mums with toddlers? that may help too.

oh and when it gets to be too much, go OUTSIDE. the same four walls of the house get really small when its all breaking loose. even 10 minutes outside can help.

i have always told myself that when i am down as far as i can go, the only way to look is UP. and it is. even if it rains along the way, remember the sun will shine...

take care of yourself and your unborn baby...
and try...

(*sorry i went on for a bit!!)

Toothache Mon 01-Aug-05 14:04:14

Sorry for the short post.... I'm getting watched closely at work!!

unhappiness Mon 01-Aug-05 14:05:30

thankyou both of you for replying to my post.
I do try and get out when I can and DH is good in giving me half an hour to myself to have a hot soak etc.
Nothing seems to bring me out of it even for a few minutes.
I find getting motivated,and having any energy really difficult.
All I crave is sleep.
I must really sound as though I am wallowing

Toothache Mon 01-Aug-05 14:08:44

You don't sound like your wallowing at all!! You sound like you have depression.... and it's horrible and debilitating.

I had PND for 18mths after ds was born. He's 4 now and I have a dd (1). TBH I don't think I've ever fully recovered.

Please please go back to your GP and find another solution to coming off the AD's. Won't it be better to feel more like yourself when the baby comes along?

mummytosteven Fri 05-Aug-05 12:47:34

agree you should go back to the GPs. If you are determined to go off ADs he should at least be able to refer you to counselling.

I took Prozac from 28 weeks PG and DS was fine. I was actually encouraged to BF to reduce any risk of withdrawal effects. I never noticed any problems with DS due to withdrawal. Most of the research on ADs and PG is pretty encouraging - a few studies have shown a greater likelihood of some transient side effects for a few weeks after birth.

Chandra Fri 05-Aug-05 12:53:02

Unhapiness, I agrre with the rest, it doesn't seem like agood time to wean yourself from ADs yet. When is the baby due? you may be perfectly OK and even weaned off by the time the baby arrives if you continue taking them, is just a matter of find the right AD for you while pregnant and taking care of the baby. HTH. Many hugs in the mean time.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: